Thunderstorm Wind, Webb
- When
- July 25, 3:18 PM CST
- Where
- Webb County, 0.54 mi SSE of Laredo
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWSS
- Coordinates
- 27.543, -99.467
Laredo International Airport AWSS measured a gust to 50 knots.
A thunderstorm produced severe wind gusts at the Laredo International Airport during the afternoon of July 25th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A thunderstorm produced severe wind gusts at the Laredo International Airport during the afternoon of July 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 25, 1:56 PM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 256 PM CDT FRI JUL 25 2014 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...ONGOING CONVECTION SHOULD DISSIPATE LATE THIS AFTERNOON/EARLY EVENING WITH LOSS OF DAYTIME HEATING. CLOUD COVER WILL ALSO DISSIPATE THIS EVENING WITH MAINLY CLEAR SKIES EXPECTED OVERNIGHT. BY LATE TONIGHT AN UNSEASONABLY MODERATE TO STRONG SRLY LLJ IS PROG TO DEVELOP OVER WESTERN HALF OF CWA. THIS MAY AID IN A BRIEF PERIOD OF LLVL CLOUD DEVELOPMENT AROUND SUNRISE. A DECREASE IN DEEP LAYER MOISTURE ON SATURDAY AND AN INCREASE IN H9 TO H7 LAYER TEMPS SHOULD RESULT IN A DRIER DAY ACROSS THE REGION WITH LITTLE TO NO DIURNAL CONVECTION. COMBINATION OF HOT MAX TEMPS AND HIGH SURFACE DEWPOINTS MAY ALLOW SOME LOCATIONS TO APPROACH HEAT ADVISORY CRITERIA...WITH MOST AREAS HAVING AFTERNOON/EARLY EVENING HEAT INDICES OF 105 TO 109 DEGREES. WIND SPEEDS SATURDAY AFTERNOON/EARLY EVENING WILL LIKELY BE THE BREEZIEST OF THIS WEEK AS STRONG THERMAL GRADIENT SETS UP FROM EAST TO WEST ACROSS THE CWA. LLJ REDEVELOPMENT FRIDAY SATURDAY NIGHT SHOULD AID IN KEEPING MIN TEMPS A LITTLE ABOVE SEASONABLE LEVELS FOR A SECOND NIGHT. && .LONG TERM (SUNDAY THROUGH FRIDAY)...A BROAD SUBTROPICAL RDG AXIS CENTERED ACROSS THE FOUR CORNERS RGN WL MAINTAIN A DRY SUBSIDENT AIRMASS THROUGH AT LEAST TUESDAY ACROSS THE CWA. A BACKDOOR COLD FRONT APPROACHING FROM THE NORTHEAST IS EXPECTED TO WEAKEN ACROSS SOUTHEAST TEXAS AS IT ENCOUNTERS THE SUBSIDENT AIRMASS. THUS MOST IF NOT ALL OF THE PCPN ASSCTD WITH THIS FEATURE SHOULD REMAIN NORTH AND NORTHEAST OF THE CWA ON TUESDAY AND WEDNESDAY. HOWEVER BY THURSDAY AND FRIDAY A MORE POTENT FRONT AND S/WV WL BE AFFECTING THE CWA. THIS WL BE IN RESPONSE TO THE FULL LATITUDE TROUGH AXIS ACROSS THE EASTERN UNITED STATES DEEPENING AS IT DROPS FURTHER SWD. INCREASING DEEP LAYER FORCING AND PWATS ABV 2 INCHES IN CONJUNCTION WITH THIS SLOW-MOVING FRONT WL BE SUFFICIENT TO PRODUCE CONVECTION FOR THURSDAY BUT MORE SO ON FRIDAY. DRY SUBSIDENT CONDITIONS THROUGH MIDWEEK WL MAINTAIN SLIGHTLY ABV NORMAL TEMPS. OVERALL THE SFC DEWPOINTS SHOULD TEND TO MIX OUT AND KEEP HEAT INDICES BELOW HEAT ADVY CRITERIA. WENT ACTUALLY SLIGHTLY BELOW NORMAL FOR TEMPS BY FRIDAY GIVEN THE INCREASED CLOUD CVR AND RAIN CHANCES. && .MARINE...BREEZIER CONDITIONS FOR SOUTHERN BAYS AND NEARSHORE WATERS THIS EVENING THAN PAST SEVERAL EVENING. WINDS WILL REMAIN MORE MODERATE OVERNIGHT AND POSSIBLY APPROACH SMALL CRAFT ADVISORY CONDITIONS FOR A BRIEF PERIOD EARLY SATURDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 77 97 78 96 77 / 10 10 10 10 10 VICTORIA 77 98 77 96 76 / 10 10 10 10 10 LAREDO 80 105 80 103 78 / 10 10 10 10 10 ALICE 76 102 76 99 76 / 10 10 10 10 10 ROCKPORT 81 92 81 91 80 / 10 10 10 10 10 COTULLA 77 102 77 101 76 / 10 10 10 10 10 KINGSVILLE 78 98 77 98 77 / 10 10 10 10 10 NAVY CORPUS 80 92 80 92 80 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RH/79...SHORT TERM MB/80...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 534 AM CDT FRI JUL 25 2014 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 534 AM CDT FRI JUL 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM THIS AFTERNOON OVER THE WESTERN PORTIONS OF SOUTH TEXAS...GENERALLY NEAR AND WEST OF HIGHWAY 281. NO SEVERE WEATHER IS EXPECTED. AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES INCLUSIVE ARE EXPECTED OVER MOST OF THE COASTAL BEND AS WELL AS THE RIO GRANDE PLAINS AND EXTREME NORTHWESTERN PORTIONS OF THE BRUSH COUNTRY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDEX VALUES BETWEEN 105 AND 109 WILL BE POSSIBLE DAILY THROUGH MONDAY. ON SATURDAY...SOME LOCATINS MAY EXPERIENCE HEAT INDICES AROUND OR MORE THAN 110 DEGREES FOR A FEW HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/PZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 252 PM CDT FRI JUL 25 2014 TXZ242>244-252045- KLEBERG-NUECES-SAN PATRICIO- 252 PM CDT FRI JUL 25 2014 ...STRONG THUNDERSTORMS WERE AFFECTING KLEBERG...NUECES AND SAN PATRICIO COUNTIES... AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ACROSS WESTERN NUECES...WESTERN KLEBERG...AND WESTERN SAN PATRICIO COUNTIES. THESE STORMS WERE NEARLY STATIONARY WITH ONLY A SLOW DRIFT TO THE WEST AROUND 5 MPH. FREQUENT LIGHTNING AND A FEW WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH ANY OF THE STORMS THAT DEVELOP THIS AFTERNOON. IN ADDITION...LOCALLY HEAVY RAINFALL MAY LEAD TO ISOLATED FLOODING OF LOW LYING AREAS. HART
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
303 PM CDT FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST ROBSTOWN 27.80N 97.66W
07/25/2014 M56 MPH NUECES TX AWOS
AWOS MEASURED GUST OF 56 MPH
&&
HARTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 318 PM CDT FRI JUL 25 2014 TXZ232-252100- BEE- 318 PM CDT FRI JUL 25 2014 ...A STRONG THUNDERSTORM WAS AFFECTING BEE COUNTY... AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF SKIDMORE...MOVING WEST AT 5 MPH. FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
328 PM CDT FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN ROBSTOWN 27.80N 97.66W
07/25/2014 M1.40 INCH NUECES TX AWOS
1.40 INCHES OF RAIN IN 20 MINUTES AT KRBO AWOS.
&&
HARTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 353 PM CDT FRI JUL 25 2014 TXZ243-252145- NUECES- 353 PM CDT FRI JUL 25 2014 ...STRONG THUNDERSTORMS WERE AFFECTING NUECES COUNTY... AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROBSTOWN TO DRISCOLL...BUILDING EAST AT 5 MPH. FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 413 PM CDT FRI JUL 25 2014 TXZ239-240-252200- DUVAL-WEBB- 413 PM CDT FRI JUL 25 2014 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL AND WEBB COUNTIES... AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF FREER. THIS STORM WAS NEARLY STATIONARY. FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LK
The Corpus Christi radar (KCRP), 194 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
Laredo International Airport AWSS measured a gust to 50 knots.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535223.